Alert archive / Arizona / Flash Flood Warnings in 2013
Flash Flood Warning 19, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 2013, 3:56 PM MST for Mohave County, Arizona. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 3:56 PM MST (22:56 UTC)
- Expired
- Jul 12, 2013, 6:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Cedar City radar (KICX), 102 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 5:00 PM MST | FLASH FLOOD | 5 Se Colorado City, AZ | SPOTTER REPORTED OVER 6 INCHES OF SAND WASHED ACROSS CANE BEDS ROAD FROM HEAVY RAIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
290 WGUS55 KVEF 122256 FFWVEF AZC015-130100- /O.NEW.KVEF.FF.W.0019.130712T2256Z-130713T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 356 PM MST FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 600 PM MST. * AT 350 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 16 MILES SOUTH OF COLORADO CITY. THE STORM PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... COLORADO CITY AS WELL AS THE MT TRUMBULL LOOP JUST SOUTH OF COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. CAMPERS AND HIKERS SHOULD BE ALERT TO THE POSSIBILITY OF RAPIDLY RISING WATER AND BE PREPARED TO MOVE QUICKLY TO HIGHER GROUND IF FLASH FLOODING IS OBSERVED. && LAT...LON 3644 11297 3652 11317 3700 11314 3700 11282 $$ STACHELSKI
2 follow-up statements
956 WGUS75 KVEF 122329 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 429 PM MST FRI JUL 12 2013 AZC015-130100- /O.CON.KVEF.FF.W.0019.000000T0000Z-130713T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 429 PM MST FRI JUL 12 2013 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR NORTHEASTERN MOHAVE COUNTY... AT 425 PM MST...A SPOTTER REPORTED 3 TO 4 INCHES OF WATER FLOWING DOWN STREETS IN COLORADO CITY. ALTHOUGH THUNDERSTORMS IN THE COLORADO CITY AREA HAVE MOVED EAST AT 5 TO 10 MPH...RUNOFF FROM ANY HEAVY RAIN THAT HAS ALREADY FALLEN TODAY AS WELL AS ANY ADDITIONAL RAINFALL COULD RESULT IN NEW FLASH FLOODING OR CAUSE ANY FLOODING THAT HAS TAKEN PLACE TO BECOME WORSE. LOCATIONS IMPACTED INCLUDE... COLORADO CITY AND THE NORTHERN PORTION OF THE MT TRUMBULL LOOP JUST SOUTH OF COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN! REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS. && LAT...LON 3644 11297 3652 11317 3700 11314 3700 11282 $$ STACHELSKI
904 WGUS75 KVEF 130037 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 537 PM MST FRI JUL 12 2013 AZC015-130047- /O.CAN.KVEF.FF.W.0019.000000T0000Z-130713T0100Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MOHAVE AZ- 537 PM MST FRI JUL 12 2013 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHEASTERN MOHAVE COUNTY... RAINFALL OVER THE COLORADO CITY AND CANE BEDS ARIZONA AREAS HAS DIMINISHED AND ANY RUNOFF FROM THE HEAVY RAIN THAT FELL EARLIER TODAY SHOULD ALREADY HAVE SUBSIDED. THEREFORE THE FLASH FLOOD WARNING FOR THIS AREA WILL BE ALLOWED TO EXPIRE. LAT...LON 3644 11297 3652 11317 3700 11314 3700 11282 $$ STACHELSKI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:35 PM MST, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 12, 2:35 PM MST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT FRI JUL 12 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE MAINLY NORTH AND EAST OF LAS VEGAS THIS EVENING. FLASH FLOODING WILL BE THE PRIMARY CONCERN WITH THESE STORMS...ESPECIALLY IN AREAS WITH RECENT WILDFIRES. THUNDERSTORM CHANCES WILL SLOWLY DECREASE OVER THE WEEKEND...WITH DRIER AND WARMER CONDITIONS EXPECTED EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY...THUNDERSTORM COVERAGE IS DIMINISHING AROUND THE LAS VEGAS VALLEY SO WILL REMOVE THE VALLEY FROM THE FLASH FLOOD WATCH. WILL LEAVE NORTHEAST AND SOUTHERN CLARK...SPRING MOUNTAINS AS WELL AS THE LAKE MEAD NATIONAL RECREATION AREA AND MOHAVE COUNTIES IN THE WATCH AS STORMS WITH HEAVY RAIN LOOK LIKE THEY WILL PERSIST INTO THE EVENING. SHOWERS AND THUNDERSTORMS WILL COME TO AN END ACROSS ALL BUT PARTS OF LINCOLN COUNTY BASED ON 4KM HI-RES MODELS TONIGHT. SKIES WILL BE MOSTLY CLEAR WESTERN HALF OF THE CWA. FOR SATURDAY...GFS/NAM STILL CONSISTENT IN SHOWING THAT DRIER AND MORE STABLE AIR OUT WEST GRADUALLY SHIFTING EAST. WITH THAT SAID...MONSOON MOISTURE BOUNDARY WILL BE ALIGNED FROM NEAR TWENTYNINE PALMS-INDIAN SPRINGS-ELY SO WILL KEEP THE MENTION OF THUNDERSTORMS EAST OF THAT LINE. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS CONSISTENT SHOWING DRYING TO CONTINUE TO TAKE PLACE THROUGH MONDAY AND TUESDAY AS THE SOUTHEAST RIDGE IS SUPPRESSED FURTHER TO THE EAST AND A WEAK TROUGH REMAINS OFF THE NORTHERN CALIFORNIA COAST. HOWEVER ENOUGH INSTABILITY/MOISTURE TO LINGER OVER MAINLY MOHAVE COUNTY ARIZONA TO CONTINUE MENTION OF ISOLATED AFTERNOON/EVENING THUNDERSTORMS FOR THIS AREA. BY WEDNESDAY AND INTO THURSDAY OVERALL PATTERN OVER THE AREA WILL BE A TROUGH OFF THE WEST COAST AND A RIDGE CENTERED SOMEWHERE TO THE SOUTHEAST/EAST OF THE CWA. THIS WILL RESULT IN A FAIRLY NON-DESCRIPTIVE PATTERN OF WEAK SOUTHERLY FLOW OVER THE CWA RESULTING IN ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN PORTION OF THE AREA FROM TUESDAY ON. THERE IS STILL A CHANCE THAT INCREASED MOISTURE WILL BE SEEN BY THURSDAY...BUT THE THE CURRENT MODEL RUNS ARE NOT INDICATING A MAJOR PUSH HEADING OUR DIRECTION. TEMPERATURES WILL GENERALLY BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...THE VALLEY SHOULD REMAIN THUNDERSTORM FREE WITH SCATTERED THUNDERSTORMS WITHIN THE PEACH SPRINGS AND MORMON MESA CORRIDORS INTO EARLY THIS EVENING. WILL NEED TO MONITOR FOR THE POTENTIAL OF ANY OUTFLOW BOUNDARIES THOUGH WHICH COULD BRING A WIND SHIFT. SKIES WILL BECOME MOSTLY CLEAR TONIGHT WITH SOUTH WINDS UNDER 10KTS. ISOLATED THUNDERSTORMS POSSIBLE OVER THE HIGHER TERRAIN SURROUNDING THE VALLEY SATURDAY. GENERALLY SOUTH WINDS AROUND 10KTS TOMORROW. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LOWER CIGS AND REDUCED VSBY WILL BE ASSOCIATED WITH ISOLATED THUNDERSTORMS THIS EVENING GENERALLY SOUTHEAST OF INTERSTATE 15. THERE MAY BE A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM ACROSS NORTHERN LINCOLN COUNTY OVERNIGHT. MOSTLY CLEAR WITH TYPICAL DIURNAL WINDS OVERNIGHT. ISOLATED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN OF LINCOLN...CLARK AND MOHAVE COUNTIES SATURDAY. GENERALLY SOUTH TO SOUTHEAST WINDS AROUND 10 MPH...GUSTS UP TO 20 KTS POSSIBLE UP THE OWENS VALLEY. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE INTO THE EVENING OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE FLASH FLOOD THREAT WILL BE PARTICULARLY HIGH NEAR BURN SCARS. THUNDERSTORMS...PRIMARILY WET...WILL CONTINUE MAINLY ACROSS THE EASTERN ZONES THROUGH SUNDAY ALTHOUGH THE MOISTURE CONTENT WILL GRADUALLY DECREASE SATURDAY THROUGH MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ016-019>022. AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-003-036. CA...NONE. && PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 12, 5:09 AM MST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 509 AM PDT FRI JUL 12 2013 AZZ002-036-CAZ519>527-NVZ014>018-020>022-130315- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 509 AM PDT FRI JUL 12 2013 /509 AM MST FRI JUL 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRYING WILL TAKE PLACE FROM THE WEST ON SATURDAY AND CONTINUE INTO MONDAY. HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER THE EASTERN ZONES. INCREASING MOISTURE MAY ONCE AGAIN BE SEEN WEDNESDAY AND THURSDAY FOR AN INCREASING CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-NVZ019-130315- NORTHWEST PLATEAU-NORTHWEST DESERTS-SPRING MOUNTAINS- 509 AM PDT FRI JUL 12 2013 /509 AM MST FRI JUL 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT WITH POSSIBLE HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 11 PM THIS EVENING. THE MAIN CONCERN WILL BE RECENT BURN SCARS...ESPECIALLY IN THE SPRING MOUNTAINS AND HUALAPAI MOUNTAIN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRYING WILL BE SEEN SATURDAY THROUGH MONDAY...HOWEVER ENOUGH MOISTURE WILL REMAIN OVER THE AREA TO KEEP ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST. AN INCREASE IN MOISTURE MAY BE SEEN WEDNESDAY AND THURSDAY LEADING TO AN INCREASE IN THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NEEDED THIS AFTERNOON...DUE TO THE POSSIBILITY OF HEAVY RAINFALL. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 12, 1:25 PM MST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
125 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD NW TEMPLE BAR 36.03N 114.32W
07/12/2013 MOHAVE AZ PARK/FOREST SRVC
TEMPLE BAR ACCESS ROAD IS FLOODED AND IMPASSABLE. PARKS
SERVICE HAS CLOSED THE ROAD.
&&
TLERICOSLocal storm report, Jul 12, 1:34 PM MST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
134 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
TLERICOSLocal storm report, Jul 12, 1:45 PM MST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
145 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 9 E MT. CHARLESTON 36.28N 115.46W
07/12/2013 CLARK NV NWS EMPLOYEE
FLOODING NOW OVER KYLE CANYON ROAD - HWY-157. NO DEPTH
WAS REPORTED BUT IT IS IMPASSABLE
&&
TLERICOSLocal storm report, Jul 12, 1:54 PM MST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
154 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 10 E NELSON PEAK (NPKN2 35.71N 114.71W
07/12/2013 CLARK NV PUBLIC
HWY 165 WASHED OUT NEAR THE CLIFFS
&&
TLERICOSLocal storm report, Jul 12, 2:23 PM MST, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
223 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD 1 NNW DOLAN SPRINGS (MD 35.59N 114.28W
07/12/2013 MOHAVE AZ 911 CALL CENTER
FIRE DEPARTMENT REPORTS WATER FLOWING DOWN ROADS IN DOLAN
SPRINGS. SOME SECONDARY ROADS ARE WASHING OUT.
&&
TLERICOSLocal storm report, Jul 12, 2:58 PM MST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 1 SW DOLAN SPRINGS 35.59N 114.28W
07/12/2013 MOHAVE AZ FIRE DEPT/RESCUE
DOLAN SPRINGS FIRE DEPT REPORTS ROCKS AND DEBRIS WASHED
ACROSS PIERCE FERRY ROAD AROUND 235PM. SOME SIDE ROADS
WERE WASHED OUT.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 10:28 AM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
| Jul 12, 12:08 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Jul 12, 12:42 PM MST | Flash Flood Warning | VEF | Mohave | 2 hr |
| Jul 12, 1:52 PM MST | Flash Flood Warning | VEF | Mohave | 113 min |
| Jul 12, 3:21 PM MST | Flash Flood Warning | VEF | Mohave | 114 min |
Nearby
Flash Flood Warnings in Arizona, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.